Alert archive / Kansas / Heat Advisories in 2017
Heat Advisory 4, NWS Dodge City, KS
NWS Dodge City, KS issued this heat advisory at Jul 25, 2017, 3:10 PM CDT for 7 counties in Kansas. It took effect at Jul 26, 2017, 12:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jul 25, 2017, 3:10 PM CDT (20:10 UTC)
- In effect from
- Jul 26, 2017, 12:00 PM CDT
- Expired
- Jul 26, 2017, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Dodge City, KS
Counties Barber County, KS, Comanche County, KS, Edwards County, KS, Kiowa County, KS, Pawnee County, KS, Pratt County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 83 km from the middle of the area, began a volume at 20:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.2 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 732 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 1263 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
766 WWUS73 KDDC 252010 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 310 PM CDT Tue Jul 25 2017 KSZ065-066-079>081-089-090-260900- /O.NEW.KDDC.HT.Y.0004.170726T1700Z-170727T0100Z/ Pawnee-Stafford-Edwards-Kiowa-Pratt-Comanche-Barber- Including the cities of Larned, St. John, Stafford, Macksville, Kinsley, Lewis, Greensburg, Haviland, Pratt, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 310 PM CDT Tue Jul 25 2017 ...HEAT ADVISORY IN EFFECT FROM NOON TO 8 PM CDT WEDNESDAY... The National Weather Service in Dodge City has issued a Heat Advisory, which is in effect from noon to 8 PM CDT Wednesday. * HEAT INDICES...105 to 108. * Timing...Heat indices will reach 105 around noon, with highest values between 2 PM and 6 PM. * IMPACTS...Outdoor workers are at risk for heat exhaustion or heat stroke this afternoon. Children and pets are also at risk if left in unattended cars. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. && $$
3 follow-up statements
141 WWUS73 KDDC 260900 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 400 AM CDT Wed Jul 26 2017 KSZ065-066-079>081-089-090-270100- /O.CON.KDDC.HT.Y.0004.170726T1700Z-170727T0100Z/ Pawnee-Stafford-Edwards-Kiowa-Pratt-Comanche-Barber- Including the cities of Larned, St. John, Stafford, Macksville, Kinsley, Lewis, Greensburg, Haviland, Pratt, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 400 AM CDT Wed Jul 26 2017 ...HEAT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING... * HEAT INDICES...105 to 108. * Timing...Heat indices will reach 105 around noon, with highest values between 2 PM and 6 PM. * IMPACTS...Outdoor workers are at risk for heat exhaustion or heat stroke this afternoon. Children and pets are also at risk if left in unattended cars. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. && $$
488 WWUS73 KDDC 261830 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 130 PM CDT Wed Jul 26 2017 KSZ065-066-079-080-261930- /O.CAN.KDDC.HT.Y.0004.000000T0000Z-170727T0100Z/ Pawnee-Stafford-Edwards-Kiowa- Including the cities of Larned, St. John, Stafford, Macksville, Kinsley, Lewis, Greensburg, and Haviland 130 PM CDT Wed Jul 26 2017 ...HEAT ADVISORY IS CANCELLED... The National Weather Service in Dodge City has cancelled the Heat Advisory. Given the scattered thunderstorms and speed of the cold front today the afternoon heat index readings will stay below critical levels. $$ KSZ081-089-090-270100- /O.CON.KDDC.HT.Y.0004.000000T0000Z-170727T0100Z/ Pratt-Comanche-Barber- Including the cities of Pratt, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 130 PM CDT Wed Jul 26 2017 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * HEAT INDICES... around 105. * Timing...Heat indices will be around 105 between 2 PM and 6 PM. * IMPACTS...Outdoor workers are at risk for heat exhaustion or heat stroke this afternoon. Children and pets are also at risk if left in unattended cars. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. && $$
010 WWUS73 KDDC 262039 NPWDDC URGENT - WEATHER MESSAGE National Weather Service Dodge City KS 339 PM CDT Wed Jul 26 2017 KSZ081-089-262145- /O.CAN.KDDC.HT.Y.0004.000000T0000Z-170727T0100Z/ Pratt-Comanche- Including the cities of Pratt, Coldwater, Lake Coldwater, and Protection 339 PM CDT Wed Jul 26 2017 ...HEAT ADVISORY IS CANCELLED... The National Weather Service in Dodge City has cancelled the Heat Advisory. Cloud cover and ongoing thunderstorms will keep afternoon heat index readings below critical levels through the remainder of the day. $$ KSZ090-270100- /O.CON.KDDC.HT.Y.0004.000000T0000Z-170727T0100Z/ Barber- Including the cities of Medicine Lodge and Kiowa 339 PM CDT Wed Jul 26 2017 ...HEAT ADVISORY REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING... * HEAT INDICES... around 105. * Timing...Heat indices will be around 105 through late day. * IMPACTS...Outdoor workers are at risk for heat exhaustion or heat stroke this afternoon. Children and pets are also at risk if left in unattended cars. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Heat Advisory means that a period of hot temperatures is expected. The combination of hot temperatures and high humidity will combine to create a situation in which heat illnesses are possible. Drink plenty of fluids...stay in an air-conditioned room...stay out of the sun...and check up on relatives and neighbors. Take extra precautions...if you work or spend time outside. When possible...reschedule strenuous activities to early morning or evening. Know the signs and symptoms of heat exhaustion and heat stroke. Wear light weight and loose fitting clothing when possible and drink plenty of water. && $$
What forecasters said that day
The local office's own words before this heat advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this heat advisory went out at Jul 25, 1:03 PM CDT, 2 hours 7 minutes earlier.
Area forecast discussion, Jul 25, 1:03 PM CDT, 2 hours 7 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 103 PM CDT Tue Jul 25 2017 ...Updated for aviation discussion... .SHORT TERM...(Today and tonight) Issued at 345 AM CDT Tue Jul 25 2017 Upper level high pressure continues to dominate much of the central and southern Plains, having built eastward out of the Rockies again over the past day. Mid level flow over western Kansas has taken a slight southwesterly component which is allowing warmer air to spread back out over the region. High temperatures on Tuesday were in the mid 90s to around 100 and they should be that warm again today, if not a degree or two warmer. Heat indices over central and south central Kansas should top 100 degrees but it appears that they will stay below 105 so no Heat Advisory headlines are anticipated. A weak upper disturbance over the Great Basin this morning will lift northeastward over the upper high and move out over South Dakota and Nebraska tonight. This will likely help sustain an area of showers and thunderstorms moving out of the Front Range and across Nebraska and northern Kansas this evening and tonight. Some model solutions continue to show precipitation as far south as Highway 96 but some of the Hi-Res models are keeping it confined to far northern Kansas. Will maintain some slight chance pops over northern sections of the forecast area tonight but not overly confident in this. .LONG TERM...(Wednesday through Monday) Issued at 345 AM CDT Tue Jul 25 2017 On Wednesday into Wednesday night, a cold front is forecast to move southeast across western and central Kansas. There will be additional chances for showers and thunderstorms along and behind the front. The front slides south of the area by Thursday morning with much cooler air in place across southwest Kansas. Highs on Thursday may only make the mid 80s in some places and the forecast continues to trend in that direction. A few showers and thunderstorms will be possible along and north of the Oklahoma border Thursday and Friday especially as the region will be under some influence of the right entrance region of an upper jet over the northern Plains. The upper ridge retrogrades into the Rockies toward the weekend with northwesterly flow aloft over western Kansas. We could see additional chances for showers and thunderstorms over western Kansas in this flow regime. At any rate, daytime high temperatures will remain seasonal in the upper 80s and low 90s through the weekend. && .AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon) Issued at 1258 PM CDT Tue Jul 25 2017 Winds will be southerly through 12z ahead of an upper level disturbance. In the wake of the system, a cold front will pass sometime from 18-21z. There is only a small chance of thunderstorms at KGCK/KHYS tonight and then at Dodge City along the cold front after 18z. Outside of thunderstorms VFR conditions will persist. && .PRELIMINARY POINT TEMPS/POPS... DDC 99 76 99 69 / 10 10 20 50 GCK 98 73 96 68 / 10 10 20 40 EHA 96 72 93 67 / 10 10 30 60 LBL 100 75 98 70 / 10 10 20 40 HYS 100 76 98 68 / 10 20 30 40 P28 99 76 102 74 / 10 0 10 30 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Gerard LONG TERM...Gerard AVIATION...Finch
Hazardous weather outlook, Jul 25, 4:35 AM CDT, 10 hours 35 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 435 AM CDT Tue Jul 25 2017 KSZ030-031-043>046-061>066-074>081-084>090-261100- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 435 AM CDT Tue Jul 25 2017 /335 AM MDT Tue Jul 25 2017/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- Heat indices are expected to reach the 100-103 degree range mainly over central and south central Kansas this afternoon. There will be a chance for thunderstorms this evening and overnight generally along and north of a Syracuse to Rush Center line. There is a small possibility that a few storms could produce hail up to quarter size and wind gusts to 60 mph in the Syracuse to Scott City area. Day 1 Hazards ------------- * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Lightning: Limited risk * Excessive heat: Elevated risk .DAYS TWO THROUGH SEVEN...Wednesday through Monday. Days 2-7 Discussion ------------------- A cold front will move into central and southwest Kansas during the day Wednesday. Southeast of the front, very warm temperatures are expected again with heat indices into the 101-104 degree range southeast of a Hays to Dodge City line. Scattered thunderstorms are expected to develop along the front as it moves southeast. The threat for severe weather from any storms that develop appears to be low at this time. Isolated to widely scattered afternoon and evening thunderstorms will be possible nearly every day through the upcoming weekend. Days 2-7 Hazards ---------------- * Wednesday - Lightning: Limited risk - Excessive heat: Elevated risk * Thursday - Flooding: Limited risk - Lightning: Limited risk * Friday - Lightning: Limited risk * Saturday - Lightning: Limited risk * Sunday - Lightning: Limited risk * Monday No hazards. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.